West Virginia, 2007Damaging Winds and Lightning Strike in West Virginia, September 27, 2007
September 27, 2007 · NWS LWX · 7 events in 4 counties and zones
An unseasonably warm area of high pressure built across the Mid Atlantic in late September. A cold front moved across the region on September 27, triggering numerous showers and thunderstorms across the eastern pan handle of West Virginia.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An unseasonably warm area of high pressure built across the Mid Atlantic in late September. A cold front moved across the region on September 27, triggering numerous showers and thunderstorms across the eastern pan handle of West Virginia. Several of these storms became severe, producing damaging winds that downed trees and power lines.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Sep 27, 2:27 PM EST, 2 minutes earlier.
Area forecast discussion, Sep 27, 2:27 PM EST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
327 PM EDT THU SEP 27 2007
.SYNOPSIS...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL
ACCOMPANY A FRONTAL PASSAGE OVERNIGHT. HIGH PRESSURE WILL BUILD BACK
OVER THE MID ATLANTIC REGION FRIDAY THROUGH THE END OF NEXT WEEK.
NEAR SEASONAL TEMPERATURES ARE EXPECTED FOR THE REMAINDER OF THE
FORECAST PERIOD.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
STALLED FRONT STILL STRETCHES FROM THE EASTERN GREAT LAKES THROUGH
THE OHIO VALLEY. THIS FRONT SHOULD BEGIN TO MAKE PROGRESS TONIGHT AS
A 500MB LONGWAVE TROUGH MOVES EAST. IN ADDITION...A SURFACE LOW IS
JUST OFF THE COAST OF NORTH CAROLINA. THIS FEATURE WILL BEGIN TO
KICK NORTHEAST UP THE VA/DE TONIGHT.
AREAS WEST OF THE BLUE RIDGE MOUNTAINS HAVE DESTABILIZED NICELY
UNDER FULL SUNSHINE...WITH CAPES RANGING FROM 1000 TO 1500 J/KG.
TEMPERATURES RANGE FROM THE MID TO UPPER 80S...WITH DEWPOINTS IN THE
MIDDLE TO UPPER 60S. CONVECTION HAS BEGUN TO BREAK OUT IN THE HIGHER
TERRAIN...AND SHOULD BEGIN TO PUSH EAST THROUGH THE AFTERNOON.
12Z MODIFIED SOUNDING SHOWED A WELL DEFINED INVERTED V SOUNDING. IN
ADDITION...PW VALUES ARE NEARLY TWO STANDARD DEVIATIONS FROM
NORMAL. HEAVY RAINERS WILL BE LIKELY. IN ADDITION...ANY SEVERE
THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING DAMAGING
WIND GUSTS.
THE NAM PRECIP FIELDS HAVE PERFORMED RATHER NICELY FOR THE PAST FEW
RUNS. SO HAVE OPTED TO LEAN TOWARDS IT SOLUTION. THE 09Z LOCAL
WRF-ARW RUN IS QUITE DIFFERENT FROM THE 15Z RUN. THE NEWER RUN SEEMS
TO HAVE A BETTER HANDLE ON THE CONVECTION...AND SEEMS MORE IN LINE
WITH THE 12Z NAM RUN. BOTH THE NAM AND THE GFS INDICATE THAT AS THE
CONVECTION MOVES EAST OF THE BLUE RIDGE...IT WILL LOSE SOME OF ITS
STEAM AS INSTABILITY DECREASES WITH THE LOSS OF HEATING.
HAVE TRIED TO TAILOR POPS TO REFLECT THE LATEST MODEL TRENDS.
LIKELIES WEST OF THE BLUE RIDGE...CHANCE EAST. HAVE KEPT THUNDER IN
OVERNIGHT ALL AREAS...BUT THE COVERAGE AND INTENSITY IS EXPECTED TO
DECREASE AFTER MIDNIGHT.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
AXIS OF THE 500MB TROUGH SWINGS THROUGH TOMORROW. HAVE GONE AHEAD
AND ADDED POPS TO THE FORECAST DURING THE MORNING HOURS. SKIES
SHOULD GRADUALLY CLEAR...WITH THE NORTHERN CWFA BEING SLOWEST TO
CLEAR.
&&
.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
THE SOUTHERN PORTION OF THE DEEPENING UPPER TROF WILL MOVE OFFSHORE
LATE FRIDAY...WITH A FAIRLY SOLID REGION OF +15KT WINDS ACROSS THE
MID ATLANTIC OVERNIGHT. STRONG NORTHWEST FLOW AND BETTER BNDRY LAYER
MIXING WILL OCCUR AFTER SUNRISE ON SATURDAY MORNING...LASTING THRU
THE LATE AFTERNOON. THIS STRONGER PUSH WILL HAVE MORE EFFECTS ACROSS
THE CHESAPEAKE AND SURROUNDING AREAS WITH THE TROF SHARPENING JUST
BEFORE MOVING OFF THE COAST.
A RIDGE OF HIGH PRESSURE WILL BUILD ACROSS THE EASTERN US...WITH THE
ASSOCIATED SFC HIGH MOVING QUICKLY UP THE ATLANTIC SEABOARD. A
SERIES OF UPPER LEVEL LOW PRESSURE DISTURBANCES WILL SLIDE NE ACROSS
THE WESTERN GREAT LAKES REGION DURING THE MIDDLE OF NEXT WEEK...WITH
LITTLE EFFECT ON THE MID ATLANTIC. THE HIGH WILL KEEP THE REGION DRY
AND TEMPERATURES NEAR OR SLIGHTLY ABOVE NORMAL FOR LATE SEPT/EARLY
OCT. GFS HAS THE SFC HIGH SETTLING BACK SOUTHWARD OVER THE MID
ATLANTIC COASTAL REGION...WHICH WOULD INITIATE A ATLANTIC FLOW OF
MOISTURE UP THE EASTERN SEABOARD BY LATE NEXT WEEK. MODELS SHOW A
MORE POTENT UPPER TROF MOVING INTO THE OHIO RIVER VALLEY...COMBINING
WITH THE MOIST WARM SECTOR AND ACROSS THE MID ATLANTIC BY THE END OF
NEXT WEEK. MUCH OF THIS SCENARIO WILL DEPEND OF THE STRENGTH AND
POSITION OF THE SFC HIGH BY THE MIDDLE OF NEXT WEEK...AND PROXIMITY
TO THE UPPER WAVE AT THE END OF THE WEEK.
&&
.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
CONVECTION CONTINUES THROUGH THE EVENING. THE MAIN FORECAST PROBLEM
WILL BE THE DEVELOPMENT OF FOG TONIGHT. THE MODELS ARE PROGGING MVFR
VSBYS/CIGS OVERNIGHT. THE MAIN QUESTION IS IF A WIND SURGE BEHIND
THE ACTUAL FRONT WILL OCCUR...IF THE WINDS STAY UP...FOG WILL NOT BE
AS BIG OF A PROBLEM.
A WIND SHIFT WILL OCCUR OVERNIGHT/EARLY TOMORROW BEHIND THE FRONT.
NW WINDS 15 TO 20 KT WILL BE LIKELY.
A STRONG UPPER TROF WILL MOVE OFF THE COAST EARLY SATURDAY...WITH
CONTINUING GUSTY NORTHWEST WINDS ACROSS THE REGION...ESPECIALLY
CLOSER TO THE BAY ON SATURDAY. BY LATE SAT...THE TROF WILL BE WELL
OFF THE ATLANTIC COAST AND VERY LITTLE TO SPEAK OF WEATHERWISE THRU
THE MIDDLE OF NEXT WEEK. HIGH PRESSURE WILL DOMINATE THE MID
ATLANTIC WEATHER PATTERN WITH THE MAIN LOW PRESSURE SYSTEMS WELL TO
THE NORTH AND SOUTH OF THE REGION.
&&
.MARINE...
HAVE GONE AHEAD AND ISSUED A SCA FOR THE BAY UNTIL 10 PM TONIGHT.
BUFKIT SOUNDINGS SHOW THE POTENTIAL FOR CHANNELING UP THE BAY. 15 TO
20 KT ARE LIKELY. SMALL CRAFT CONDITIONS WILL ONCE AGAIN BE NEEDED
DURING THE DAY TOMORROW AS THE NW SURGE BEHIND THE FRONT OCCURS.
SFC WINDS OF 10-15KT...WITH GUSTY CONDITIONS EXPECTED ACROSS THE
REGION LATE FRIDAY NIGHT...WITH ANOTHER SURGE OF CHANNELING WINDS
ACROSS THE CHESAPEAKE SATURDAY MORNING INTO THE AFTN HRS. HIGH
PRESSURE BUILDING IN FOR THE REST OF THE WEEKEND INTO MID NEXT
WEEK...WITH NO OTHER PROBLEMS EXPECTED.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...SMALL CRAFT ADVISORY FROM 7 PM TO 11 PM EDT FRIDAY FOR MDZ018.
VA...NONE.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR
ANZ531>534.
SMALL CRAFT ADVISORY FROM 7 AM TO 11 PM EDT FRIDAY FOR
ANZ530>534.
SMALL CRAFT ADVISORY FROM 7 AM TO 7 PM EDT FRIDAY FOR
ANZ535>537.
&&
LISTEMAA/SCHOORHazardous weather outlook, Sep 27, 9:59 AM EST, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1059 AM EDT THU SEP 27 2007
ANZ530>537-DCZ001-MDZ003>007-009>011-013-014-016>018-501-502-
VAZ021-025>031-036>042-050>057-WVZ050>055-501>504-281000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
DISTRICT OF COLUMBIA-WASHINGTON-FREDERICK MD-CARROLL-
NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE-
PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN-
ORANGE-CULPEPER-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-PENDLETON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
1059 AM EDT THU SEP 27 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MARYLAND WEST OF THE
EASTERN SHORE INCLUDING THE CHESAPEAKE BAY AND EAST OF GARRETT
COUNTY...EASTERN WEST VIRGINIA...NORTHERN AND CENTRAL VIRGINIA...
WASHINGTON DC AND THE TIDAL POTOMAC RIVER.
.DAY ONE...TODAY AND TONIGHT
SCATTERED TO NUMEROUS THUNDERSTORMS ARE FORECAST TO DEVELOP
BETWEEN THE APPALACHIAN MOUNTAINS AND BLUE RIDGE...INCLUDING THE
SHENANDOAH VALLEY DURING THE MID AFTERNOON. A FEW OF THESE STORMS
MAY BECOME STRONG TO SEVERE...WITH LOCALLY DAMAGING WINDS AND
HEAVY RAIN BEING THE PRIMARY THREATS.
AN ORGANIZED CLUSTER OF THUNDERSTORMS MAY THEN MOVE EAST OF THE
BLUE RIDGE INTO PART OF THE BALTIMORE AND WASHINGTON METRO AREAS
THIS EVENING. GIVEN THE LOSS OF DAYTIME HEATING...SOME WEAKENING
OF THE STORMS IS POSSIBLE BY THIS TIME. WIND GUSTS FROM THESE
THUNDERSTORMS MAY STILL WARRANT SPECIAL MARINE WARNINGS ACROSS THE
TIDAL POTOMAC RIVER AND MARYLAND CHESAPEAKE BAY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED FRIDAY ACROSS THE
TIDAL POTOMAC RIVER AND MARYLAND CHESAPEAKE BAY...CONTINUING
THROUGH FRIDAY EVENING ACROSS THE BAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED DURING THE MID OR LATE
AFTERNOON.
In the hours before
Local storm report, Sep 27, 9:20 AM EST, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1020 AM EDT THU SEP 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL MARTINSBURG 39.46N 77.97W
09/26/2007 M0.88 INCH BERKELEY WV TRAINED SPOTTER
HAIL MEASURING BETWEEN 3/4 AND 7/8 INCH WAS REPORTED IN
MARTINSBURG ALONG AND EAST OF I-81 EXITS 12 TO 16. HAIL
CONTINUED UNTIL 505 PM.
0530 PM FLASH FLOOD MARTINSBURG 39.46N 77.97W
09/26/2007 BERKELEY WV COUNTY OFFICIAL
THE 911 CENTER REPORTED THE UNDERPASS ON NORTH QUEEN
STREET IN MARTINSBURG WAS BRIEFLY CLOSED DUE TO FLASH
FLOODING.
0915 PM TSTM WND DMG MARTINSBURG 39.46N 77.97W
09/26/2007 BERKELEY WV COUNTY OFFICIAL
THE 911 CENTER REPORTED TREES DOWN IN MARTINSBURG.
&&
SARSpecial weather statement, Sep 27, 1:31 PM EST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
231 PM EDT THU SEP 27 2007
MDZ003-501-502-VAZ021-025>031-WVZ050>055-501>504-280200-
WASHINGTON-EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-
HIGHLAND-AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-
CLARKE-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-PENDLETON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
INCLUDING THE CITIES OF...HAGERSTOWN...FROSTBURG...CUMBERLAND...
STAUNTON...WAYNESBORO...HARRISONBURG...WINCHESTER...FRONT ROYAL...
MARTINSBURG...CHARLES TOWN...BAYARD...PETERSBURG...EMORYVILLE...
HARTMANSVILLE...KEYSER...FORT ASHBY
231 PM EDT THU SEP 27 2007
...SKYWARN HAS BEEN ACTIVATED...
THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ACTIVATED THE
SKYWARN NETWORK DUE TO EXPECTED SEVERE WEATHER OVER EASTERN WEST
VIRGINIA...THE SHENANDOAH VALLEY AND WESTERN HIGHLANDS OF
VIRGINIA... AND WESTERN MARYLAND. THE PRIMARY NET FREQUENCY IS
147.3 ZERO ZERO MEGA HERTZ. SPOTTERS ARE ENCOURAGED TO RELAY ANY
SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE.
Special weather statement, Sep 27, 1:36 PM EST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
236 PM EDT THU SEP 27 2007
WVZ501-502-271900-
WESTERN GRANT WV-EASTERN GRANT WV-
236 PM EDT THU SEP 27 2007
...STRONG THUNDERSTORMS TO AFFECT GRANT COUNTY...
AT 236 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
SOUTHWEST OF SCHERR...AND ANOTHER 5 MILES WEST OF CABINS... BOTH
MOVING NORTHEAST AT 5 MPH.
THE COMMUNITIES OF SCHERR AND MARTIN MAY BE AFFECTED BY THIS STORM.
THIS STORM WILL PRODUCE BRIEF HEAVY RAIN AND GUSTY WINDS UP TO 30
MPH.
STRONG
Special weather statement, Sep 27, 2:17 PM EST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
317 PM EDT THU SEP 27 2007
MDZ502-271945-
CENTRAL AND EASTERN ALLEGANY MD-
317 PM EDT THU SEP 27 2007
...STRONG THUNDERSTORMS TO AFFECT CENTRAL AND EASTERN ALLEGANY
COUNTY...
AT 317 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
NORTH BRANCH...MOVING NORTHEAST AT 10 MPH.
THE COMMUNITIES OF RURAL CENTRAL ALLEGANY COUNTY WILL BE AFFECTED BY
THIS STORM. EXPECT HEAVY RAIN... GUSTY WINDS UP TO 40 MPH AND
POSSIBLY SOME SMALL HAIL.
STRONG
Special weather statement, Sep 27, 2:20 PM EST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
320 PM EDT THU SEP 27 2007
WVZ055-271945-
HARDY WV-
320 PM EDT THU SEP 27 2007
...STRONG THUNDERSTORM TO AFFECT HARDY COUNTY...
AT 320 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
WEST OF OLD FIELDS...MOVING NORTHEAST AT 20 MPH.
THE COMMUNITIES OF OLD FIELDS AND MCNEILL WILL BE AFFECTED BY THIS
STORM. THIS STORM WILL PRODUCE WIND GUSTS UP TO 40 MPH AND SMALL
HAIL.
STRONG
Special weather statement, Sep 27, 2:28 PM EST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
328 PM EDT THU SEP 27 2007
WVZ504-272000-
EASTERN MINERAL WV-
328 PM EDT THU SEP 27 2007
...STRONG THUNDERSTORM TO AFFECT EASTERN MINERAL COUNTY...
AT 328 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
NORTH OF REESES MILL...STATIONARY.
THE COMMUNITY OF SHORT GAP WILL BE AFFECTED BY THIS STORM. EXPECT
HEAVY RAIN...AND WIND GUSTS UP TO 40 MPH AND SMALL HAIL.
STRONG
Thunderstorm Wind, Grant
- When
- September 27, 2:29 PM EST to 2:30 PM EST
- Where
- Grant County, Scherr
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 39.200, -79.170
Grant County Emergency Management reported trees down on Route 42 near Scherr, WV.
Thunderstorm Wind, Hampshire
- When
- September 27, 4:00 PM EST
- Where
- Hampshire County, Capon Bridge
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 39.300, -78.450
Hampshire County Fire and Rescue Department reported a downed tree in Capon Bridge.
Thunderstorm Wind, Morgan
- When
- September 27, 4:14 PM EST to 4:20 PM EST
- Where
- Morgan County, Berkeley Spgs
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- County Official
- Coordinates
- 39.630, -78.230
The Morgan County 911 Center reported several trees and power lines down in Berkeley Springs along and east of Route 522 and Route 9/Martinsburg Road.
Thunderstorm Wind, Berkeley
- When
- September 27, 4:57 PM EST to 5:00 PM EST
- Where
- Berkeley County, 2 mi N of Martinsburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 39.479, -77.970
Local Law Enforcement reported power lines down Rockcliff Drive north of Martinsburg.
Lightning, Berkeley
- When
- September 27, 5:00 PM EST
- Where
- Berkeley County, Hedgesville
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 39.550, -78.000
Law Enforcement reported a structure fire due to lightning on Warm Spring Ave in Hedgesville.
Thunderstorm Wind, Berkeley
- When
- September 27, 5:08 PM EST to 5:10 PM EST
- Where
- Berkeley County, 4 mi NE of Martinsburg
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 39.491, -77.917
Local Law Enforcement reported a tree down on Berkeley Station Road and Sprinkler Mill Road northeast of Martinsburg.
Thunderstorm Wind, Berkeley
- When
- September 27, 5:15 PM EST
- Where
- Berkeley County, 5 mi E of Hedgesville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 39.550, -77.906
Local Law Enforcement reported power lines down along Williamsport Pike east of Hedgesville.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Texas, September 27, 20071 death · 1 injured · $130,000 · 58 kt wind · 14 events
- Tornadoes and Flash Flood in Texas, September 27, 2007$556,000 · EF0 · 8 events
- Hail and Damaging Winds in New York, September 27, 2007$275,000 · 1 in hail · 9 events
- Hail and Damaging Winds in New Hampshire, September 27, 2007$200,000 · 1.75 in hail · 12 events
- Hail and Damaging Winds in Maine, September 27, 2007$120,000 · 50 kt wind · 9 events
- Hail and Damaging Winds in Vermont, September 27, 2007$65,000 · 50 kt wind · 5 events
- Hail and Damaging Winds in New York, September 27, 2007$12,000 · 1.25 in hail · 9 events
- Tornado and Hail in Wisconsin, September 27, 2007$2,000 · EF0 · 8 events
- Dense Fog in Kansas, September 27, 20075 events
- Hail and Damaging Winds in Oklahoma, September 27, 200761 kt wind · 5 events
- Hail and Damaging Wind in West Virginia, September 27, 20071.5 in hail · 4 events
- Hail and Damaging Wind in Maryland, September 27, 200750 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 52761, 54092, 54093, 54094, 54091, 54095, 54096.